Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I'm worried about my sick 14 month old with diaper rash

My 14 month old daughter was diagnosed with a slight ear infection about a week ago. The doctor gave us cream for a diaper rash that wouldnt go away. We were given Amoxicillan for her ear infection, and Triamcinolone for her rash. Before, I tried Nystatin on it and Aveno diaper rash cream, and nothing changed. For the last two days, she has had a low grade fever, off and on, and has been really clingy. She has been acting more sick now then she did when she was first diagnosed with the ear infection. Her diaper rash went away for a day, and the next day came back. But it also changed. It used to be just little red bumbs, kind of like pimples in spots over her vagina and the inside of her buttocks. Now, she has the bumps and a really red area around the opening of her vagina all the way to her rectum. The cream doesnt seem to be helping anymore. Any idea whats wrong? The doctor just says to continue the medicines.

 
Chickpeas

Asked by Chickpeas at 12:38 PM on Sep. 21, 2009 in Health

Level 1 (0 Credits)
This question is closed.
Answers (3)
  • Antibiotics can cause yeast infections. In adults too, but especially in babies. Lotrimin AF (the athlete's foot cream) will give them some relief, but get to either a doctor for yeast infection meds or a health food store for probiotics.
    And yes, the Lotrmin is safe for babies- it's what my doc and several others have suggested to use on young ones.
    emhain

    Answer by emhain at 12:43 PM on Sep. 21, 2009

  • DO NOT GET a generic brand of athlete's foot cream. Get the real Lotrimin. I tried to save $$ and get a cheap brand... it was bad. Very, very bad. Apparently it stings. A lot.
    emhain

    Answer by emhain at 12:44 PM on Sep. 21, 2009

  • Oh and shes really not eating much.
    Chickpeas

    Answer by Chickpeas at 6:18 PM on Sep. 21, 2009